Alert archive / Ohio / Flash Flood Warnings in 2002
Flash Flood Warning 42, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jun 6, 2002, 4:52 PM EDT for Coshocton County, Ohio. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2002, 4:52 PM EDT (20:52 UTC)
- Expired
- Jun 6, 2002, 10:45 PM EDT
- In force
- 6 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Coshocton County, OH
The radar
The Cleveland radar (KCLE), 124 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.9 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 593 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 062052 FFWPBZ OHC031-070245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 446 PM EDT THU JUN 6 2002 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... COSHOCTON COUNTY IN OHIO * UNTIL 1045 PM EDT * AT 446 PM EDT...NATIONAL WEATHER SERVICE PITTSBURGH HAS FORECASTED THAT THE MUSKINGUM RIVER AT COSHOCTON WILL RISE ABOVE THE FLOOD STAGE OF 13 FEET THIS EVENING. THE CREST CAN REACH 13.5 TO 14 FEET LATE TONIGHT OR FRIDAY MORNING. * OTHER SMALL STREAMS IN COSHOCTON COUNTY CAN ALSO FLOOD EARLY TONIGHT. <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 8:50 AM EDT, 8 hours 2 minutes earlier.
Area forecast discussion, Jun 6, 8:50 AM EDT, 8 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 850 AM EDT THU JUN 6 2002 DID EARLY UPDATE TO EXTEND FLOOD WATCH INTO THE AFTERNOON AND TO ALL ZNS. LOW NOW IN SOUTH CENTRAL OHIO FORECAST TO TRACK TO SOUTH OF FA MAINLY THROUGH VA. OVERRUNING RAIN IN THE NORTHERN PORTION OF THE WATCH AREA WITH CONVECTIVE RAIN TO SOUTH. HEAVIEST RAIN NOW HEADING THROUGH CENTRAL OHIO INTO NORTHERN HALF OF WESTERN PA. AS LOW MOVES SOUTH AND EAST OF AREA BY LATE AFTERNOON AND EVENING HEAVIEST RAIN SHOULD TAPER TO SHOWERS AND THAT CONFINED TO THE SERN TIERS. REST UNCHANGED. .PBZ... MD...FLOOD WATCH INTO THE AFTERNOON FOR ZONE MDZ001. OH...FLOOD WATCH INTO THE AFTERNOON FOR ZONES OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069. PA...FLOOD WATCH INTO THE AFTERNOON FOR ZONES PAZ007>009-013>016-020-021-023-029>032. WV...FLOOD WATCH INTO THE AFTERNOON FOR ZONES WVZ001>004...WVZ012...WVZ021>023...WVZ041.
In the hours before
Special weather statement, Jun 6, 12:04 PM EDT, 4 hours 48 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-062100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1204 PM EDT THU JUN 6 2002 ...THUNDERSTORMS INTO EARLY EVENING CAN PRODUCE FLOODING... SCATTERED THUNDERSTORMS ARE EXPECTED IN THE AFTERNOON AND EVENING MAINLY FROM INTERSTATE 70 AND SOUTH. THESE STORMS MAY PRODUCE RAINFALL HEAVY ENOUGH TO CAUSE FLASH FLOODING. THESE STORMS CAN ALSO PRODUCE GUSTY WINDS AS WELL AS THE HEAVY RAINFALL. THE FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE REGION THIS AFTERNOON. SKYWARN OBSERVERS PLEASE CALL IN EVERY INCH ADDITIONAL RAINFALL. STAY TUNED FOR FURTHER UPDATES ON NOAA WEATHER RADIO.
Local storm report, Jun 6, 2:35 PM EDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
235 PM EDT THU JUN 6 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1140 AM WHITE COTTAGE OH FLASH FLOODS
06/06/02 MUSKINGUM STREAMS STARTING TO
OVERFLOW. REPORTED BY
SKYWARN SPOTTERS
1150 AM PHILO OH FLASH FLOODS
06/06/02 MUSKINGUM SEVERAL LOCAL ROADS
FLOODED. REPORTED BY
EMERGENCY MANAGEMENT
0100 PM MCMECHEN WV FLASH FLOODS
06/06/02 MARSHALL BASEMENT FLOODING.
REPORTED BY SKYWARN
SPOTTERS
0140 PM COUNTYWIDE OH FLASH FLOODS
06/06/02 BELMONT NEFFS AND CENTERVILLE--
SMALL STREAMS FLOODING.
NEARBY ROADS CLOSED.
REPORTED BY EMERGENCY
MANAGEMENT
0145 PM POWHATAN POINT OH FLASH FLOODS
06/06/02 BELMONT SR 7 CLOSED. MUDSLIDES AND
SMALL STREAM FLOODING.
REPORTED BY EMERGENCY
MANAGEMENT
0145 PM COUNTYWIDE WV FLASH FLOODS
06/06/02 MARSHALL SMALL STREAM FLOODING AND
NEARBY ROADS CLOSED. N FORK
CREEK, HARTS RUN, WOLF
CREEK, BIG GRAVE CREEK, AND
LITTLE GRAVE CREEK.
REPORTED BY EMERGENCY
MANAGEMENT
0225 PM COUNTYWIDE OH FLASH FLOODS
06/06/02 GUERNSEY ROAD FLOODING. REPORTED BY
EMERGENCY MANAGEMENT
0145 PM GRAYSVILLE PA FLASH FLOODS
06/06/02 GREENE GRAYS FORK FLOODED.
REPORTED BY SKYWARN
SPOTTERS
0145 PM ROGERSVILLE PA FLASH FLOODS
06/06/02 SOUTH FORK FLOODED.
REPORTED BY SKYWARN
SPOTTERSLocal storm report, Jun 6, 3:25 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
325 PM EDT THU JUN 6 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1140 AM WHITE COTTAGE OH FLASH FLOODS
06/06/02 MUSKINGUM STREAMS STARTING TO
OVERFLOW. REPORTED BY
SKYWARN SPOTTERS
1150 AM PHILO OH FLASH FLOODS
06/06/02 MUSKINGUM SEVERAL LOCAL ROADS
FLOODED. REPORTED BY
EMERGENCY MANAGEMENT
0100 PM MCMECHEN WV FLASH FLOODS
06/06/02 MARSHALL BASEMENT FLOODING.
REPORTED BY SKYWARN
SPOTTERS
0140 PM COUNTYWIDE OH FLASH FLOODS
06/06/02 BELMONT NEFFS AND CENTERVILLE--
SMALL STREAMS FLOODING.
NEARBY ROADS CLOSED.
REPORTED BY EMERGENCY
MANAGEMENT
0145 PM POWHATAN POINT OH FLASH FLOODS
06/06/02 BELMONT SR 7 CLOSED. MUDSLIDES AND
SMALL STREAM FLOODING.
REPORTED BY EMERGENCY
MANAGEMENT
0145 PM COUNTYWIDE WV FLASH FLOODS
06/06/02 MARSHALL SMALL STREAM FLOODING AND
NEARBY ROADS CLOSED. N FORK
CREEK, HARTS RUN, WOLF
CREEK, BIG GRAVE CREEK, AND
LITTLE GRAVE CREEK.
REPORTED BY EMERGENCY
MANAGEMENT
0225 PM COUNTYWIDE OH FLASH FLOODS
06/06/02 GUERNSEY ROAD FLOODING. REPORTED BY
EMERGENCY MANAGEMENT
0145 PM GRAYSVILLE PA FLASH FLOODS
06/06/02 GREENE GRAYS FORK FLOODED.
REPORTED BY SKYWARN
SPOTTERS
0145 PM ROGERSVILLE PA FLASH FLOODS
06/06/02 SOUTH FORK FLOODED.
REPORTED BY SKYWARN
SPOTTERS
0305 PM CLARINGTON OH FLASH FLOODS
06/06/02 MONROE CR 26 FLOODED. REPORTED BY
LAW ENFORCEMENT
0305 PM BATESVILLE OH FLASH FLOODS
06/06/02 NOBLE SR 147 FLOODED. REPORTED
BY LAW ENFORCEMENTLocal storm report, Jun 6, 3:35 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT -CORRECTED SUMMARY
NATIONAL WEATHER SERVICE PITTSBURGH, PA
335 PM EDT THU JUN 6 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1140 AM WHITE COTTAGE OH FLASH FLOODS
06/06/02 MUSKINGUM STREAMS STARTING TO
OVERFLOW. REPORTED BY
SKYWARN SPOTTERS
1150 AM PHILO OH FLASH FLOODS
06/06/02 MUSKINGUM SEVERAL LOCAL ROADS
FLOODED. REPORTED BY
EMERGENCY MANAGEMENT
0100 PM MCMECHEN WV FLASH FLOODS
06/06/02 MARSHALL BASEMENT FLOODING.
REPORTED BY SKYWARN
SPOTTERS
0140 PM COUNTYWIDE OH FLASH FLOODS
06/06/02 BELMONT NEFFS AND CENTERVILLE--
SMALL STREAMS FLOODING.
NEARBY ROADS CLOSED.
REPORTED BY EMERGENCY
MANAGEMENT
0145 PM POWHATAN POINT OH FLASH FLOODS
06/06/02 BELMONT SR 7 CLOSED. MUDSLIDES AND
SMALL STREAM FLOODING.
REPORTED BY EMERGENCY
MANAGEMENT
0145 PM COUNTYWIDE WV FLASH FLOODS
06/06/02 MARSHALL SMALL STREAM FLOODING AND
NEARBY ROADS CLOSED. N FORK
CREEK, HARTS RUN, WOLF
CREEK, BIG GRAVE CREEK, AND
LITTLE GRAVE CREEK.
REPORTED BY EMERGENCY
MANAGEMENT
0225 PM COUNTYWIDE OH FLASH FLOODS
06/06/02 GUERNSEY ROAD FLOODING. REPORTED BY
EMERGENCY MANAGEMENT
0145 PM GRAYSVILLE PA FLASH FLOODS
06/06/02 GREENE GRAYS FORK FLOODED.
REPORTED BY SKYWARN
SPOTTERS
0145 PM ROGERSVILLE PA FLASH FLOODS
06/06/02 GREENE SOUTH FORK FLOODED.
REPORTED BY SKYWARN
SPOTTERS
0305 PM CLARINGTON OH FLASH FLOODS
06/06/02 MONROE CR 26 FLOODED. REPORTED BY
LAW ENFORCEMENT
0305 PM BATESVILLE OH FLASH FLOODS
06/06/02 NOBLE SR 147 FLOODED. REPORTED
BY LAW ENFORCEMENTThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 10:50 AM EDT | Flash Flood Warning | PBZ | Muskingum | 5 hr |
| Jun 6, 11:36 AM EDT | Flash Flood Warning | PBZ | Belmont | 5 hr |
| Jun 6, 1:00 PM EDT | Flash Flood Warning | PBZ | Guernsey | 3 hr |
| Jun 6, 2:04 PM EDT | Flash Flood Warning | PBZ | Monroe, Noble | 3 hr |
Nearby
Flash Flood Warnings in Ohio, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.